MAUDE Adverse Event Report: VYGON USA PREMICATH; INTRAVASCULAR CATHETER

VYGON USA PREMICATH; INTRAVASCULAR CATHETER
Model Number 1261.203A
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The stylet got stuck in the catheter when trying to remove the stylet.The stylet broke off and the entire picc had to be removed.
 
Additional Manufacturer Narrative
Device will be analyzed upon reciept of sample.
 
Additional Manufacturer Narrative
Correction in yes a sample is available, added expiration date and udi number, selected yes the product was labeled for single use, and added manufacturer name.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
This complaint is not confirmed.According to the complaint form, we got the following information: "the stylet got stuck in the catheter when trying to remove the stylet.The stylet broke off and the entire picc had to be removed.".We received a catheter and the y-piece.The stylet is missing.Due to the flexibility of the catheter tube and the fact that in transmitted light no stylet was visible along the catheter tube, no stylet is included.No stylet is remaining inside the catheter tube.Therefore, we can not comprehend the complaint's reason.Microscopic examination of the y-piece demonstrated a clear imprint inside the gluing of the cap confirming that the stylet had been correctly clamped.The stylet obviously came out of the y-piece.This is a safety feature to prevent further stylet rupture inside the catheter tubing.At this point at the latest, no further force should be applied for the removal of the stylet, otherwise, the stylet may break.It is not possible to check whether this has happened in this case, as the stylet is missing.We have made several images.We have special hints in the product's ifu regarding problems during stylet removal: "if difficulty is experienced removing the stylet stop, let vein rest for a minute and try removal again very slowly.Gentle flushing of the catheter with saline may assist in guidewire removal.".Having checked the batch history records, no deviations were found.The batch complied with its specifications and was released.Each catheter is flow and leak-tested during production.The tensile force of the catheter components is randomly checked.According to our specification, the min value of 3.1 n is requested regarding the tensile force stylet out of y-piece.For the involved code 4g31261420, for batch 8164992 the range was between 3.80 n and 7.55 n, for batch 8167487 the range was between 4.19 n and 6.94 n.According to our specification, the min value of 9.0 n is requested regarding the tensile force of the stylet.For the involved code 7g12565010, for batch 0343963001 the range was between 9.39 n and 10.9 n.All values are within the specification respectively higher than the requested 3.1 or 9.0 n.Visual tests and incoming goods inspections are carried out.There is one further complaint for batch 8172418 and five further complaints regarding a stylet detached from the y-piece on code 4g07126104 within the last three years.This query relates to all complaints that have come to our attention worldwide.Corrective action: no further corrective action was initiated by quality management as there are no hints of a manufacturing fault.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The manufacturer needs more time to evaluate the sample.

Brand Name
PREMICATH
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
VYGON USA
2750 morris road
lansdale PA 19446
Manufacturer (Section G)
VYGON MFG
87 venture drive
dover NH 03820
Manufacturer Contact
wanda dumont
2750 morris road
lansdale, PA 19446
8004735414
MDR Report Key17713062
Report Number2245270-2023-00060
Device Sequence Number6749415
Product Code LJS
UDI-Device Identifier00849884002270
UDI-Public00849884002270
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number1261.203A
Device Lot Number22K020D
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer09/06/2023
09/06/2023
09/06/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date09/13/2023
10/12/2023
10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age30 WK
Patient SexMale
Patient Weight1 KG